Alert archive / Louisiana / Flash Flood Watches in 2017
Flash Flood Watch 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood watch at May 2, 2017, 3:40 PM CDT for 4 counties in Texas; 10 parishes in Louisiana. It took effect at May 3, 2017, 10:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2017, 3:40 PM CDT (20:40 UTC)
- In effect from
- May 3, 2017, 10:00 AM CDT
- Expired
- May 4, 2017, 2:03 AM CDT
- In force
- 16 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2125 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
591 WGUS64 KLCH 022040 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lake Charles LA 340 PM CDT Tue May 2 2017 ...FLOOD WATCH IN EFFECT FROM MID-DAY WEDNESDAY THROUGH THURSDAY MORNING... .A low pressure system over Texas will move northward and pull a warm front across the area on Wednesday, leading to the development of widespread showers and thunderstorms. A cold front will then sweep eastward across Southwest Louisiana Wednesday night, likely accompanied by a squall line with additional heavy rain. Bursts of torrential rain could lead to flash flooding, especially given lingering moist grounds from heavy rains over the past weekend. LAZ027>033-041>045-030930- /O.NEW.KLCH.FF.A.0002.170503T1700Z-170504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, and St. Martinville 340 PM CDT Tue May 2 2017 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... The National Weather Service in Lake Charles has issued a * Flash Flood Watch for portions of central Louisiana, south central Louisiana, southwest Louisiana, and west central Louisiana, including the following areas, in central Louisiana, Avoyelles, Evangeline, Rapides, and St. Landry. In south central Louisiana, Lafayette and Upper St. Martin. In southwest Louisiana, Acadia, Allen, Beauregard, Calcasieu, and Jefferson Davis. In west central Louisiana, Vernon. * From Wednesday afternoon through Thursday morning * Rain amounts of 2 to 3 inches are expected. Isolated amounts exceeding 5 inches will be possible. * IMPACTS INCLUDE DANGEROUS AND POTENTIALLY LIFE THREATENING FLASH FLOODING AS WELL AS ELEVATED LEVELS ON AREA RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 25
5 follow-up statements
851 WGUS64 KLCH 030910 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lake Charles LA 410 AM CDT Wed May 3 2017 ...FLOOD WATCH IN EFFECT FROM MID-DAY WEDNESDAY THROUGH THURSDAY MORNING... .Showers and thunderstorms will increase significantly with severe thunderstorms and flooding possible as strong low pressure advances east across the plains and into the Mississippi Valley. A cold front will then sweep eastward across Southwest Louisiana Wednesday night, likely accompanied by a squall line with additional heavy rain. Bursts of torrential rain could lead to flash flooding, especially given lingering moist grounds from heavy rains over the past weekend. LAZ052>055-073-074-TXZ180-201-215-216-259>262-032100- /O.EXB.KLCH.FF.A.0002.170503T1500Z-170504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 410 AM CDT Wed May 3 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THURSDAY MORNING... The National Weather Service in Lake Charles has expanded the * Flash Flood Watch to include portions of Louisiana and southeast Texas, including the following areas, in Louisiana, East Cameron, Iberia, Lower St. Martin, St. Mary, Vermilion, and West Cameron. In southeast Texas, Hardin, Jefferson, Northern Jasper, Northern Newton, Orange, Southern Jasper, Southern Newton, and Tyler. * From 10 AM CDT this morning through Thursday morning * Rain amounts of 3 to 6 inches are expected across Southern Louisiana, with isolated amounts exceeding 8 inches possible. Elsewhere, rain amounts of 2 to 3 inches are expected with isolated amounts exceeding 5 inches possible across Southeast Texas and Central Louisiana. * IMPACTS INCLUDE DANGEROUS AND POTENTIALLY LIFE THREATENING FLASH FLOODING AS WELL AS ELEVATED LEVELS ON AREA RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ LAZ027>033-041>045-032100- /O.EXT.KLCH.FF.A.0002.170503T1500Z-170504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, and St. Martinville 410 AM CDT Wed May 3 2017 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THURSDAY MORNING... The Flash Flood Watch is now in effect for * Portions of central Louisiana, south central Louisiana, southwest Louisiana, and west central Louisiana, including the following areas, in central Louisiana, Avoyelles, Evangeline, Rapides, and St. Landry. In south central Louisiana, Lafayette and Upper St. Martin. In southwest Louisiana, Acadia, Allen, Beauregard, Calcasieu, and Jefferson Davis. In west central Louisiana, Vernon. * From 10 AM CDT this morning through Thursday morning * Rain amounts of 3 to 6 inches are expected across Southern Louisiana, with isolated amounts exceeding 8 inches possible. Elsewhere, rain amounts of 2 to 3 inches are expected with isolated amounts exceeding 5 inches possible across Southeast Texas and Central Louisiana. * IMPACTS INCLUDE DANGEROUS AND POTENTIALLY LIFE THREATENING FLASH FLOODING AS WELL AS ELEVATED LEVELS ON AREA RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
283 WGUS64 KLCH 032113 FFALCH Flood Watch National Weather Service Lake Charles LA 413 PM CDT Wed May 3 2017 ...FLOOD WATCH continues THROUGH THURSDAY MORNING... .Numerous showers and thunderstorms will continue through tonight as strong low pressure advances east across the plains and into the Mississippi Valley. Abundant moisture ahead of the front will result in some storms capable of producing heavy rainfall. A squall line is also expected to cross the area this evening in conjunction with a cold front. Bursts of torrential rain could lead to flash flooding, especially given lingering moist grounds from heavy rains over the past weekend. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 040600- /O.CON.KLCH.FF.A.0002.000000T0000Z-170504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 413 PM CDT Wed May 3 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * Portions of Louisiana and southeast Texas, including the following areas, in Louisiana, Acadia, Allen, Avoyelles, Beauregard, Calcasieu, East Cameron, Evangeline, Iberia, Jefferson Davis, Lafayette, Lower St. Martin, Rapides, St. Landry, St. Mary, Upper St. Martin, Vermilion, Vernon, and West Cameron. In southeast Texas, Hardin, Jefferson, Northern Jasper, Northern Newton, Orange, Southern Jasper, Southern Newton, and Tyler. * Through Thursday morning * Rain amounts between 5 and 8 inches have already fallen across portions of the area today and an additional 2 to 4 inches will be possible, with possible isolated amounts up to 6 inches. * IMPACTS INCLUDE DANGEROUS AND POTENTIALLY LIFE THREATENING FLASH FLOODING AS WELL AS ELEVATED LEVELS ON AREA RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 24
304 WGUS64 KLCH 040408 FFALCH Flood Watch National Weather Service Lake Charles LA 1108 PM CDT Wed May 3 2017 ...FLOOD WATCH continues THROUGH THe night... .Numerous showers and thunderstorms will continue through tonight across portions of Southwest and South Central Louisiana. Bursts of torrential rain could lead to flash flooding, especially given the saturated grounds from earlier heavy rainfall. LAZ027-028-030-031-TXZ180-201-215-216-259>262-040515- /O.CAN.KLCH.FF.A.0002.000000T0000Z-170504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Vernon-Rapides-Beauregard-Allen-Tyler-Hardin-Jefferson-Orange- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 1108 PM CDT Wed May 3 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of Louisiana and southeast Texas has been cancelled. Rainfall is not expected to cause additional flooding. $$ LAZ029-032-033-041>045-052>055-073-074-041200- /O.CON.KLCH.FF.A.0002.000000T0000Z-170504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Avoyelles-Evangeline-St. Landry-Calcasieu-Jefferson Davis-Acadia- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron- Including the cities of Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, and Rutherford Beach 1108 PM CDT Wed May 3 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... The Flash Flood Watch continues for * Portions of central Louisiana, south central Louisiana, and southwest Louisiana, including the following areas, in central Louisiana, Avoyelles, Evangeline, and St. Landry. In south central Louisiana, Iberia, Lafayette, Lower St. Martin, St. Mary, and Upper St. Martin. In southwest Louisiana, Acadia, Calcasieu, East Cameron, Jefferson Davis, Vermilion, and West Cameron. * Until 7 AM CDT Thursday * Rain amounts between 5 and 11 inches have already fallen across portions of the area today and an additional 1 to 2 inches will be possible, with possible isolated amounts up to 3 inches. * IMPACTS INCLUDE DANGEROUS AND POTENTIALLY LIFE THREATENING FLASH FLOODING AS WELL AS ELEVATED LEVELS ON AREA RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
318 WGUS64 KLCH 040518 FFALCH Flood Watch National Weather Service Lake Charles LA 1218 AM CDT Thu May 4 2017 ...FLOOD WATCH continues THROUGH THe night... .Numerous showers and thunderstorms will continue through tonight across portions of South Central Louisiana. Bursts of torrential rain could lead to flash flooding, especially given the saturated grounds from earlier heavy rainfall. LAZ029-032-041-042-073-074-040630- /O.CAN.KLCH.FF.A.0002.000000T0000Z-170504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Avoyelles-Evangeline-Calcasieu-Jefferson Davis-West Cameron- East Cameron- Including the cities of Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, and Rutherford Beach 1218 AM CDT Thu May 4 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Louisiana and southwest Louisiana has been cancelled. Rainfall rates are not expected to cause any additional flash flooding. However...issue due to run off from earlier rainfall may still cause problems and extreme caution should still be taken...especially while driving at night...until the standing water recedes. $$ LAZ033-043>045-052>055-041200- /O.CON.KLCH.FF.A.0002.000000T0000Z-170504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ St. Landry-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia- St. Mary-Lower St. Martin- Including the cities of Lawtell, Opelousas, Eunice, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 1218 AM CDT Thu May 4 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... The Flash Flood Watch continues for * Portions of central Louisiana, south central Louisiana, and southwest Louisiana, including the following areas, in central Louisiana, St. Landry. In south central Louisiana, Iberia, Lafayette, Lower St. Martin, St. Mary, and Upper St. Martin. In southwest Louisiana, Acadia and Vermilion. * Until 7 AM CDT this morning * Rain amounts between 5 and 11 inches have already fallen across portions of the area today and an additional 1 inch will be possible, with isolated amounts up to 2 inches. * IMPACTS INCLUDE DANGEROUS AND POTENTIALLY LIFE THREATENING FLASH FLOODING AS WELL AS ELEVATED LEVELS ON AREA RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
215 WGUS64 KLCH 040703 FFALCH Flood Watch National Weather Service Lake Charles LA 203 AM CDT Thu May 4 2017 LAZ033-043>045-052>055-040815- /O.CAN.KLCH.FF.A.0002.000000T0000Z-170504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ St. Landry-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia- St. Mary-Lower St. Martin- Including the cities of Lawtell, Opelousas, Eunice, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 203 AM CDT Thu May 4 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Louisiana, south central Louisiana, and southwest Louisiana has been cancelled. Rainfall rates are not expected to cause any additional flash flooding. However...run off from earlier rainfall may still cause problems and extreme caution should be taken...especially while driving at night...until the standing water recedes $$ Rua
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at May 2, 3:30 PM CDT, 10 minutes earlier.
Area forecast discussion, May 2, 3:30 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
330 PM CDT Tue May 2 2017
.DISCUSSION...
Mid-afternoon sfc analysis shows high pressure centered over the
sern CONUS while low pressure is noted over sern NM/far wrn
TX...combo of the two providing a somewhat elevated srly flow
across the forecast area at this time. However as noted earlier
the drier wrly flow aloft and its weak capping is cutting off any
cu development with vis imagery/sfc obs showing clear skies
continuing. Water vapor imagery is also showing a strong
shortwave...our next weather maker...crossing the Desert SW/nwrn
Mexico this afternoon, with another weaker disturbance crossing
the Rockies.
No significant changes to previous thinking regarding our coming
rain event. POPs return to the area late tonight as the shortwave
helps deepen the sfc low over TX, in turn pulling a warm front up
the TX coast through the night. Showers/few storms will begin to
develop along this boundary, pushing inland from the swrn zones
through the morning. Meanwhile the disturbance over the Rockies
will continue pushing ewd, pushing through the wrn Gulf region
into Thursday. With forecast soundings indicating moisture
increasing to around 2.0 inches over much of the area, widespread
showers and thunderstorms will develop through the day and into
the night as the low pulls an associated cold front across the
area...likely in the form of a squall line with the frontal
passage. Forecast soundings show good CAPEs, lapse rates, shear
and helicities, especially across the extreme nrn zones where SPC
has placed an enhance risk of severe weather...thus severe mention
was inserted for tomorrow afternoon/evening for these areas.
Other primary concern at the moment, on the heels of our heavy
rain/flooding event over the weekend, is the potential for more
flooding with the heavy rains tomorrow. WPC has placed the entire
forecast area in a slight risk for excessive rainfall tomorrow,
with average QPFs in the 1.5-2.5 inch range for the wrn zones...
rising to 2.0-3.0 inches east of the Sabine. With rainfall amounts
exceeding 5 inches across part of cntl/swrn LA with the past
event and grounds possibly still being fairly moist, the flood
threat tomorrow is real and thus a Flash Flood Watch is being
issued for our LA zones from I-10 nwd, effective noon tomorrow to
12z Thursday.
Showers/storms should come to an end for most of the forecast
area by mid-day Thursday as the front sweeps through the region.
The remainder of the forecast period looks dry on the heels of the
frontal passage as nwrly flow takes over through the column.
Temps will once again be below normal for Thursday night through
Friday night before returning to more seasonal values for the
weekend with sfc high pressure building past the area.
Thanks to WFOs JAN/LIX/HGX/SHV for coordination today.
&&
.MARINE...
Long term SCEC headlines were inserted this morning as winds are
progged to increase to 15-20 knots tonight. SCA-criteria winds
look on tap for the outer waters by sunrise Tuesday and expect
advisory headlines to be introduced tonight. A quick shot of
SCA-criteria offshore flow is progged behind the front. No other
flags are anticipated on the coastal waters the remainder of the
period.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 62 78 55 71 / 20 80 80 10
LCH 68 80 58 75 / 30 80 80 10
LFT 68 83 62 77 / 20 80 80 10
BPT 71 82 57 77 / 30 80 80 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from Wednesday afternoon through Thursday
morning for LAZ027>033-041>045.
TX...None.
GM...Small Craft Exercise Caution from 10 PM CDT this evening through
Friday morning for GMZ470-472-475.
Small Craft Exercise Caution from 1 AM CDT Wednesday through
Thursday evening for GMZ450-452-455.
&&
25Hazardous weather outlook, May 2, 4:57 AM CDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 457 AM CDT Tue May 2 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 031000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 457 AM CDT Tue May 2 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight No significant weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong low pressure will be advancing across the plains and into the Mississippi valley Wednesday. This system will be accompanied by deep tropical moisture and lift with widespread shower and thunderstorm activity expected. Rain amounts of 2 to 3 inches will be common across the forecast area with isolated higher amounts. Rains will taper off through the overnight hours with the passage of a cold front. WPC is maintaining a slight risk of rains exceeding flash flood guidance. Strong and possibly severe thunderstorms will also be possible. Damaging winds will be the primary threat, but a few tornadoes will also be possible. SPC has encompassed the forecast area within a slight risk of severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required Wednesday. GMZ430-432-435-450-452-455-470-472-475-031000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 457 AM CDT Tue May 2 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight No significant weather is anticipated. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong low pressure will be advancing across the plains and into the Mississippi valley Wednesday. This system will be accompanied by deep tropical moisture and lift with widespread shower and thunderstorm activity expected. Moderate onshore winds are expected Wednesday, transitioning to moderate to strong northerly through the overnight hours with the passage of a cold front. Winds and seas will remain elevated for Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be required.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:55 AM CDT | River Flood Warning | LCH | Calcasieu | 11 days |
| May 2, 9:55 AM CDT | River Flood Warning | LCH | Calcasieu | 7 days |
Nearby
Flash Flood Watches in Louisiana, 2017Flash Flood Watches in Texas, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.